Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 6, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Apr 25, 2022, 4:17 PM EDT for Erie County, Pennsylvania. It was in force for 58 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 25, 2022, 4:17 PM EDT (20:17 UTC)
- Expired
- Apr 25, 2022, 5:15 PM EDT
- In force
- 58 min
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Erie County, PA
The radar
The Buffalo radar (KBUF), 141 km from the middle of the area, began a volume at 20:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 25, 4:30 PM EDT | TSTM WND DMG | 5 Ssw Mckean, PA | ABOUT 6 PINE TREES DOWN. |
| Apr 25, 4:31 PM EDT | TSTM WND DMG | 5 Nnw Edinboro, PA | TREE DOWN. |
| Apr 25, 4:33 PM EDT | TSTM WND DMG | 4 S Mckean, PA | MULTIPLE TREES DOWN. |
| Apr 25, 4:40 PM EDT | TSTM WND DMG | Greene Township, PA | A SOCIAL MEDIA REPORT SHOWED PHOTOS OF NUMEROUS TREES DOWN ACROSS GREENE TOWNSHIP. ONE TREE WAS ONTO A HOUSE AND ANOTHER HOME SUSTAINED MINOR ROOF DAMAGE. |
| Apr 25, 4:55 PM EDT | TSTM WND DMG | 5 S Wesleyville, PA | SEVERAL TREES DOWN. |
| Apr 25, 5:00 PM EDT | TSTM WND DMG | 6 Wnw Wattsburg, PA | SEVERAL TREES DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 13 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 8.3 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1686 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 82 m²/s²
- 0-3 km storm-relative helicity
- 123 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
992
WUUS51 KCLE 252017
SVRCLE
PAC049-252115-
/O.NEW.KCLE.SV.W.0006.220425T2017Z-220425T2115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Cleveland OH
417 PM EDT Mon Apr 25 2022
The National Weather Service in Cleveland has issued a
* Severe Thunderstorm Warning for...
Erie County in northwestern Pennsylvania...
* Until 515 PM EDT.
* At 417 PM EDT, a severe thunderstorm was located over Albion, or 11
miles east of Conneaut, moving east at 50 mph.
HAZARD...60 mph wind gusts.
SOURCE...Trained weather spotters.
IMPACT...Expect damage to trees and power lines.
* Locations impacted include...
Erie, Corry, Edinboro, Union City, Girard, Waterford, Albion,
Wattsburg, Northwest Harborcreek, Cranesville, Platea, Mill Village
and McKean.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4196 7961 4185 8010 4185 8045 4193 8050
4222 7977 4220 7976 4201 7976 4200 7975
4200 7962 4199 7961
TIME...MOT...LOC 2017Z 247DEG 44KT 4188 8036
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...OBSERVED
MAX WIND GUST...60 MPH
$$
Sefcovic3 follow-up statements
762
WWUS51 KCLE 252041
SVSCLE
Severe Weather Statement
National Weather Service Cleveland OH
441 PM EDT Mon Apr 25 2022
PAC049-252115-
/O.CON.KCLE.SV.W.0006.000000T0000Z-220425T2115Z/
Erie PA-
441 PM EDT Mon Apr 25 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EDT
FOR EASTERN ERIE COUNTY...
At 440 PM EDT, severe thunderstorms were located along a line
extending from near Erie to near Waterford to near Edinboro, moving
east at 45 mph.
HAZARD...60 mph wind gusts.
SOURCE...Trained weather spotters. As recent as 435 PM, tree damage
was reported between McKean and Edinboro due to damaging
wind gusts.
IMPACT...Expect damage to trees and power lines.
Locations impacted include...
Erie, Corry, Edinboro, Union City, Waterford, Wattsburg, Northwest
Harborcreek, Mill Village and McKean.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4185 8013 4195 8015 4206 8018 4222 7977
4220 7976 4201 7976 4200 7975 4200 7962
4199 7961 4196 7961 4185 8010
TIME...MOT...LOC 2040Z 250DEG 40KT 4209 8012 4199 8001 4187 8006
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...OBSERVED
MAX WIND GUST...60 MPH
$$
Sefcovic265
WWUS51 KCLE 252054
SVSCLE
Severe Weather Statement
National Weather Service Cleveland OH
454 PM EDT Mon Apr 25 2022
PAC049-252115-
/O.CON.KCLE.SV.W.0006.000000T0000Z-220425T2115Z/
Erie PA-
454 PM EDT Mon Apr 25 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EDT
FOR EASTERN ERIE COUNTY...
At 453 PM EDT, severe thunderstorms were located along a line
extending from near Northwest Harborcreek to near Wattsburg to near
Union City, moving east at 45 mph.
HAZARD...70 mph wind gusts.
SOURCE...Trained weather spotters. Spotters have reported numerous
trees down across the central part of Erie County.
IMPACT...Expect considerable tree damage. Damage is likely to mobile
homes, roofs, and outbuildings.
Locations impacted include...
Corry, Wattsburg and Northwest Harborcreek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4189 7993 4200 7996 4214 7998 4222 7977
4220 7976 4201 7976 4200 7975 4200 7962
4199 7961 4196 7961
TIME...MOT...LOC 2053Z 250DEG 40KT 4213 7993 4204 7983 4192 7988
THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...OBSERVED
MAX WIND GUST...70 MPH
$$
Sefcovic510
WWUS51 KCLE 252109
SVSCLE
Severe Weather Statement
National Weather Service Cleveland OH
509 PM EDT Mon Apr 25 2022
PAC049-252119-
/O.EXP.KCLE.SV.W.0006.000000T0000Z-220425T2115Z/
Erie PA-
509 PM EDT Mon Apr 25 2022
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN ERIE COUNTY WILL
EXPIRE AT 515 PM EDT...
The storms which prompted the warning have moved out of the area.
Therefore, the warning will be allowed to expire.
LAT...LON 4189 7993 4200 7996 4214 7998 4222 7977
4220 7976 4201 7976 4200 7975 4200 7962
4199 7961 4196 7961
TIME...MOT...LOC 2109Z 247DEG 44KT 4220 7971 4211 7961 4199 7966
$$
SefcovicWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 25, 3:32 PM EDT, 45 minutes earlier.
Area forecast discussion, Apr 25, 3:32 PM EDT, 45 minutes before
Area Forecast Discussion National Weather Service Cleveland OH 332 PM EDT Mon Apr 25 2022 .SYNOPSIS... A cold front will move east of the area overnight. A trough will move slowly southeast into the lower Great Lakes region through Wednesday. High pressure is expected to follow the trough and build into the Great Lakes by Thursday and remain nearly stationary through Saturday. Low pressure should move northeast to Iowa by Saturday night forcing a warm front north across the local area over the weekend. && .NEAR TERM /THROUGH TUESDAY NIGHT/... The surface cold front has arrived and is currently moving east across the area at this time. Showers and thunderstorms continue to advance east ahead of the front this afternoon. Instability developed over the eastern portions of the forecast area as periods of sun helped to destabilize the atmosphere. Some reports of damaging winds have been received with some of the thunderstorms at this time. Cold air advection will follow the front overnight and force the warm air out of the area. As an upper level trough descends over the Great Lakes region, expecting broad surface trough to descend into the local area and move fairly slowly through this forecast period. Cyclonic northwesterly flow will develop Tuesday night allowing a dry slot to push into the region. Then, wrap around moisture will push into the area and set-up flow to support some lake effect rain/snow showers across the northeast portions of the forecast area late Tuesday into Tuesday night. Snow accumulations will likely be confined to the higher elevations to the east Tuesday night. Otherwise, fair weather will prevail Tuesday across the rest of the forecast area. This trend will continue into Tuesday night. Skies will clear out and cold air advection will continue and there is the possibility for the development of some frost in the west. So, will need to monitor trends for possible frost/freeze headlines. As for temperatures, cold air advection will produce falling temperatures through the night into the 40s, recovering to the 50s tomorrow and even colder tomorrow night. Cold air should drop lows into the lower 30s with some isolated middle to upper 20s in the normally colder spots. && .SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/... We begin the short term period with lingering lake enhanced showers across the snowbelt. Favorable northwesterly fetch off of Lake Erie, in addition to 850 mb temperatures near -8 to -10 degrees C will allow for lake enhanced precipitation through late Wednesday morning. Given cold air aloft and near the surface overnight Wednesday, rain/snow mix will transition to mostly snow across the snowbelt overnight. The highest snow accumulations remain across the higher terrain locations in NW PA. The upper level low will drift eastward late Wednesday as surface high pressure will begin to build into the region from the north. This will cut off any lingering lake enhanced precipitation. Dry air looks to remain in place for the remainder of the short term period. Temperatures in the short term will be well below average for this time of year given the cold air mass in place above the region. Low temperatures on Wednesday will drop below freezing and into the upper 20s for most, except along the immediate lake shore. Given this cold air mass, frost development is most likely to occur overnight Wednesday into Thursday as clearing skies, below freezing temperatures, and calm winds are expected. High temperatures on Thursday will struggle to reach into the mid 50s, with most of the lakeshore locations topping out in the upper 40s, which is around 20- 25 degrees below average for late April. Low temperatures Thursday night will settle in the mid 30s, but with cloud cover increasing from west to east overnight, frost potential seems less likely and should remain confined to the eastern portion of the CWA. && .LONG TERM /FRIDAY THROUGH MONDAY/... Surface high pressure will drift southward to begin the long term, but we look to remain dry for the first half of the weekend thanks to upper level ridging. Saturday night into Sunday an upper level vort max will eject out of the Rockies. This vort max will slowly creep toward the Ohio Valley. Chance PoPs begin in the southwestern corner of the CWA Saturday afternoon and begin to move northeastward throughout the overnight hours Saturday night into Sunday morning. Models seem to be in a bit better of an agreement with precip onset early Sunday morning, but the GFS has precip ending quickly with the Euro and Canadian having precip hanging on through most of Monday. Temperatures will slowly increase through the long term period, returning to near normal by Sunday. Highs should reach the mid to upper 60s, near normal for early May, Sunday and Monday. && .AVIATION /18Z Monday THROUGH Saturday/... A cold front moving east across the area forcing showers in advance of the front. The atmosphere has become unstable enough to support the development of thunderstorms from Cleveland to Mansfield east this afternoon and early evening. As front moves through the area, expecting ceilings to drop to between 700 and 800 feet across the area with occasional IFR/MVFR visibilities in showers and thunderstorms. Once front clears the area to the east, conditions will be improving from west to east to VFR. Winds will be 10 to 20 knots from the southwest ahead of the cold front and then become west-northwest after frontal passage. Outlook...Non-VFR possible with rain/snow Tuesday night through Wednesday morning across northeast Ohio and northwest PA. Widespread frost possible Wednesday night through Saturday morning. && .MARINE... Generally northwest flow across the lake will become west by Tuesday remaining at 10-15 knots. Westerly winds will increase Tuesday afternoon ranging between 15-25 knots through Wednesday morning. Waves look to approach the 3-5 foot range Tuesday night into Wednesday morning, which may warrant the issuance of a Small Craft Advisory for this period. High pressure begins to move into the region by Wednesday afternoon which will allow winds to decrease to 10-15 knots with flow becoming northerly. High pressure remains in the region through Friday, allowing for diminishing winds and subsiding waves. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...None. PA...None. MARINE...None. && SYNOPSIS...Lombardy NEAR TERM...Lombardy SHORT TERM...Iverson LONG TERM...Iverson AVIATION...Lombardy MARINE...Iverson
Hazardous weather outlook, Apr 25, 3:42 PM EDT, 35 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 342 PM EDT Mon Apr 25 2022 OHZ013-014-021>023-032-033-PAZ002-003-261945- Geauga-Ashtabula Inland-Summit-Portage-Trumbull-Stark-Mahoning- Southern Erie-Crawford- 342 PM EDT Mon Apr 25 2022 This Hazardous Weather Outlook is for northeast Ohio and northwest Pennsylvania. .DAY ONE...This afternoon and tonight. Isolated to scattered thunderstorms are possible ahead of a cold front that is moving across the area. There a possibility that these thunderstorms could reach severe levels. Damaging wind gusts or maybe some large hail are possible with the thunderstorms. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LEZ061-142>149-162>169-OHZ003-006>012-017>020-027>031-036>038-047- 089-PAZ001-261945- Ripley to Buffalo NY extending from 5NM off shoreline to US- Canadian border-Maumee Bay to Reno Beach OH- Reno Beach to The Islands OH-The Islands to Vermilion OH- Vermilion to Avon Point OH-Avon Point to Willowick OH- Willowick to Geneva-on-the Lake OH-Geneva-on-the-Lake to Conneaut OH- Conneaut OH to Ripley NY- Detroit River Lt. to Maumee Bay OH to Reno Beach OH beyond 5NM offshoreline to US-Canadian border- Reno Beach to The Islands OH beyond 5NM off shoreline to US- Canadian border- The Islands to Vermilion OH beyond 5 nm off shoreline to US- Canadian border- Vermilion to Avon Point OH beyond 5 nm off shoreline to US- Canadian border- Avon Point to Willowick OH beyond 5 nm off shoreline to US- Canadian border-Willowick to Geneva-on-the- Lake OH beyond 5NM off shoreline to US-Canadian border-Geneva-on-the- Lake to Conneaut OH beyond 5 nm off shoreline to US-Canadian border- Conneaut OH to Ripley NY beyond 5 nm off shoreline to US- Canadian border-Lucas-Wood-Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake- Hancock-Seneca-Huron-Medina-Wyandot-Crawford-Richland-Ashland-Wayne- Marion-Morrow-Holmes-Knox-Ashtabula Lakeshore-Northern Erie- 342 PM EDT Mon Apr 25 2022 This Hazardous Weather Outlook is for Lake Erie, north central Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Apr 25, 3:36 PM EDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
336 PM EDT MON APR 25 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0314 PM TSTM WND DMG 1 SSE CHARDON 41.56N 81.20W
04/25/2022 GEAUGA OH 911 CALL CENTER
TREE DOWN ON SOUTH ST.
&&Local storm report, Apr 25, 3:39 PM EDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
339 PM EDT MON APR 25 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0325 PM TSTM WND DMG 8 NE AQUILLA 41.61N 81.05W
04/25/2022 GEAUGA OH 911 CALL CENTER
TREE AND WIRES DOWN.
&&Local storm report, Apr 25, 3:48 PM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
348 PM EDT MON APR 25 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0234 PM TSTM WND DMG 1 S BEREA 41.35N 81.86W
04/25/2022 CUYAHOGA OH PUBLIC
SEVERAL LARGE LIMBS DOWN.
&&Local storm report, Apr 25, 4:05 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
405 PM EDT MON APR 25 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0318 PM MARINE TSTM WIND 1 NNW FAIRPORT HARBOR 41.76N 81.28W
04/25/2022 M50 MPH LAKE OH OTHER FEDERAL
44 KNOT PEAK WIND. BUOY STATION FAIO1
FAIRPORT, OH.
&&Special weather statement, Apr 25, 4:11 PM EDT, 6 minutes before
Special Weather Statement
National Weather Service Cleveland OH
411 PM EDT Mon Apr 25 2022
PAZ001>003-252115-
Northern Erie PA-Southern Erie PA-Crawford PA-
411 PM EDT Mon Apr 25 2022
...A strong thunderstorm will impact portions of Erie and
northwestern Crawford Counties through 515 PM EDT...
At 411 PM EDT, Doppler radar was tracking a strong thunderstorm near
Albion, or 9 miles southeast of Conneaut, moving northeast at 45 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Erie, Edinboro, North East, Girard, Waterford, Albion, Wattsburg,
Northwest Harborcreek, Wesleyville, Cranesville, Springboro, Platea
and McKean.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4224 7977 4220 7976 4201 7976 4200 7975
4200 7966 4176 8047 4182 8052 4190 8052
TIME...MOT...LOC 2011Z 242DEG 41KT 4184 8043
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
SefcovicLocal storm report, Apr 25, 4:17 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
417 PM EDT MON APR 25 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0413 PM TSTM WND GST 3 WNW SPRINGBORO 41.82N 80.42W
04/25/2022 M75 MPH CRAWFORD PA CO-OP OBSERVER
&&The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 25, 3:40 PM EDT | Severe Thunderstorm Warning | CLE | Crawford | 35 min |
| Apr 25, 4:11 PM EDT | Special Weather Statement | CLE | Erie | 64 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.